New York, 2012Damaging Wind in New York, August 5, 2012
August 5, 2012 · NWS BGM · 1 event in 1 county or zone
Showers and thunderstorms developed in a moderately unstable air mass ahead of a surface cold front. Most of the thunderstorms were just generic, as warm air at the mid levels seemed to inhibit storms from becoming severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in a moderately unstable air mass ahead of a surface cold front. Most of the thunderstorms were just generic, as warm air at the mid levels seemed to inhibit storms from becoming severe. The one exception was one storm in Delaware county that produced straight line wind damage, with eyewitness reports of a funnel cloud.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 5, 3:49 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 5, 3:49 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
449 PM EDT SUN AUG 5 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION LATE TONIGHT. SHOWERS
AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONT THROUGH
THIS EVENING. COOLER...LESS HUMID...AND RAIN-FREE WEATHER WILL
FOLLOW FOR MONDAY AND TUESDAY...WITH HIGH PRESSURE BUILDING IN.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
430 PM UPDATE... TWO MAIN CONVECTIVE AREAS TO WATCH ATTM...ONE
CROSSING OUR NRN ZNS...AND THE OTHER THROUGH NE PA AND SULLIVAN
CNTY NY. DECENT INSTAB HAS BUILT UP AHD OF BOTH LINES (ML CAPES
NEAR 1500)...BUT THE DEEP-LYRD SHEAR WILL BE BETTER UP N...CLOSER
TO THE INCOMING UPR-LVL TROUGH. WE FEEL THERE'S ABT A 2-3 HOUR
WINDOW LEFT FOR STG/SVR STORMS...BEFORE THE ATMOS BEGINS TO
STABILIZE AND THE SFC FRNT COMES IN FROM THE W. THUS...WE'LL CARRY
LIKELY/NUM POPS WITH ENHANCED WORDING TIL 00-01Z...WITH A GENERAL
DECREASE IN ACTIVITY THEREAFTER.
OTHWS...JUST MINOR TEMP AND SKY COVER TWEAKS.
1 PM UPDATE... SPC HAS JUST ISSUED A SVR TSTM WATCH FOR OUR FINGER
LKS/MOHAWK VLY/SRN TUG HILL ZNS. BASED ON MORE PERSISTENT
SUNSHINE/HEATING THESE AREAS THE LAST COUPLE OF HRS (ML CAPES
INCREASING TO 1000-1500)...THIS SEEMS REASONABLE. EXCELLENT 0-1 KM
SHEAR/HELICITY CONTS THESE AREAS AS WELL...SO DAMAGING WINDS/ISOLATED
QLCS TYPE SPIN-UPS APPEAR QUITE PLAUSIBLE.
FARTHER S...WITH A BIT MORE STABLE CONDS AND SOMEWHAT LESS
SHEAR...LOCALLY HEAVY RAINS WOULD SEEM THE BIGGER CONCERN...WITH
VERY JUICY AMS PRESENT (SFC DEW PTS AOA 70F AND PWATS OF 2 TO
2.2").
WE'LL CONTINUE TO MONITOR TRENDS CLOSELY THIS AFTN AND EVE.
PREV DISC... 10 AM UPDATE... USED OBSERVED SAT/RADAR TRENDS...AS
WELL AS THOSE FROM THE LATEST RUNS OF THE HI-RES CONVECTION
ALLOWING MODELS...TO TWEAK POP/WX/SKY GRIDS.
INITIAL BAND OF SHRA/ISOLD TSRA...ASSOCD WITH WEAKENING
MCV...CONTS TO PUSH THROUGH THE FA ATTM. PRESENT INDICATIONS ARE
THAT MUCH OF THIS ACTIVITY WILL BE THROUGH THE CWA...OR RELEGATED
TO THE FAR ERN ZNS BY 18Z. BEHIND THIS FIRST BATCH OF PCPN...WE'RE
STILL ANTICIPATING A RELATIVE LULL. VSBL SAT ANIMATION CONTS TO
SHOW SOME HOLES IN THE CLD MASS BACK OVER WRN NY...AND WE THEREFORE
EXPECT A FEW BREAKS OF SUN FOR THE MIDDAY AND EARLY AFTN HRS.
ANOTHER APPARENT MCV IS EVIDENT ACRS NRN OH/WRN LK ERIE ATTM. THIS
FEATURE SHOULD CONTINUE TO TRACK ENEWD...AND WE THUS ANTICIPATE AN
INCREASE IN CONVECTION ONCE AGN FROM W TO E...STARTING MID-
AFTN...THEN PERSISTING INTO THE EARLY EVE PD.
ALTHOUGH CLOUD DEBRIS WILL CERTAINLY INHIBIT HEATING SOME THIS
AFTN...WE STILL THINK ENOUGH INSOLATION WILL TAKE PLACE TO ALLOW
HIGHS TO REACH THE LOW-MID 80S MOST AREAS...WITH A FEW UPR 80S
PSBL IN THE NORMALLY WARMER URBANIZED VLYS. MAX TEMP GRIDS WERE
TWEAKED JUST SLIGHTLY DOWNWARD.
AS EXPECTED...SVR POTENTIAL THIS AFTN/EVE IS TIED TO DEGREE OF
HEATING/INSTAB...AS MUCH AS ANYTHING ELSE. 12Z RGNL SOUNDINGS
PORTRAY THIS WELL...SHOWING THE POTENTIAL TO APPROACH 2000 J/KG SB
CAPE WITH A SFC PARCEL OF 88/70 (ALY AND PIT)...WHILE 84/65 ONLY
YIELDS ABT 800 J/KG (BUF). THE TRUTH WILL LIKELY LIE SOMEWHERE IN
BETWEEN (1000-1500). IN THE MEANTIME...LOW-LVL SHEAR/HELICITY IS
QUITE IMPRESSIVE...AND SHOULD REMAIN SO INTO THIS EVE. DEEP-LYRD
SHEAR SHOULD ALSO IMPROVE AS THE DAY WEARS ON...ALG WITH MID-LVL
HGT FALLS...AS THE BOTTOM END OF THE MAIN UPR-LVL TROUGH TRACKS
INTO SRN ONT LTR TDY. CONVECTION ALLOWING MODELS ARE STILL
DEPICTING LINEAR DEVELOPMENT OVER WRN NY BY EARLY AFTN...THEN
TRACKING EWD THROUGH CNY/NRN TIER PA LTR THIS AFTN INTO THE EVE.
GIVEN AFOREMENTIONED SHEAR PROFILES (STGST SHEAR IN THE LWST 3 KM
AGL)...THIS SEEMS REASONABLE...AND STG/DAMAGING WINDS WILL
CONTINUE TO BE THE PRIMARY THREAT (BEST TIME FRAME STILL IN THE 4
TO 8 PM EDT PD).
FORTUNATELY...INDIVIDUAL CONVECTIVE ELEMENTS SHOULD BE MOVING
RATHER QUICKLY. HOWEVER...GIVEN INCOMING PWAT VALUES AOA 2"...AND
DECREASING MBE VECTORS THIS AFTN/EVE (SPCLY ERN ZNS)...WE'LL HAVE
TO WATCH FOR ANY TRAINING CELLS.
IT STILL APPEARS FROPA WILL OCCUR FROM W TO E BETWEEN ABT 03Z AND
09Z...WITH DRYING/IMPROVEMENT THEREAFTER.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
2 PM UPDATE...
HIGH PRESSURE BUILDING OUT OF THE OHIO VALLEY AND ACROSS OUR AREA
WILL KEEP THIS PERIOD DRY AND WILL MAKE FOR SOME BEAUTIFUL LATE
SUMMER DAYS. BEHIND THE COLD FRONT MENTIONED ABOVE...H85 TEMPS OF 9C
TO 11C WILL KEEP TEMPS MAINLY IN THE 70S MONDAY AFTERNOON.
COMBINED WITH DEW POINTS IN THE LOW 50S...IT WILL FEEL QUITE
COMFORTABLE VERSUS THE HOT AND STEAMY WEATHER WE HAVE HAD THE PAST
FEW DAYS. TEMPS REBOUND A BIT TUESDAY AS WE GET INTO A SOUTHWEST
FLOW AGAIN PUSHING H85 TEMPS INTO THE MID TEENS...SUPPORTING HIGHS
BACK INTO THE 80S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
2 PM UPDATE...NO BIG CHANGES TO THE LONG TERM FORECAST AND WILL
NOT SPEND A LOT OF TIME WITH THIS PART OF THE FORECAST GIVEN THE
CURRENT SEVERE THUNDERSTORM WATCH IN EFFECT. OVERALL THE TREND
WILL BE DRY AND HOT WEATHER FOR MID-WEEK WITH A TRANSITION TO
BECOMING MUCH MORE UNSETTLED AND COOLER.
HEIGHTS FALL LATE WEDNESDAY FOR A SLIGHT CHANCE OF STORMS BUT MOST
OF THE DAY LOOKS TO BE DRY. A BETTER SHOT AT STORMS WILL COME
THURSDAY AS H5 HEIGHTS CONTINUE TO FALL AS A SHORT WAVE DIGS
ACROSS THE UPPER LAKES. OUR CHANCE FOR RAIN AND STORMS WILL
CONTINUE TO INCREASE THROUGH FRIDAY INTO THE WEEKEND AS THIS WAVE
MORPHS INTO A CUT OFF LOW OVER THE OHIO VALLEY. WHILE THE
PLACEMENT OF CUT OFF LOWS IS ALWAYS TRICKY AND FAR FROM A HIGH
CONFIDENCE FORECAST. FF THE PLACEMENT OF THE LOW REMAINS
CONSISTENT...IT WOULD PLACE US IN A FAVORABLE FLOW (SOUTHERLY) FOR
A PERIOD OF HEAVY RAIN.
AS FAR AS TEMPS GO...850 TEMPS WILL REMAIN IN THE TEENS THROUGH
THURSDAY...SUPPORTING HIGHS WELL INTO THE 80S WITH NEAR 90
READINGS IN THE LAKE PLAIN. AS THE UPPER LOW CUTS OFF...COOLER AIR
ALOFT ALONG WITH INCREASING CHANCES FOR CLOUDS AND PRECIP WILL
HOLD TEMPS DOWN.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
2 PM UPDATE...
MAIN IMPACT FOR THE TERMINALS THROUGH THIS EVENING WILL BE A LINE
OF THUNDERSTORMS OVER WESTERN NY NOW. HIGHEST IMPACT WILL BE AT
KSYR AND PERHAPS AS FAR EAST AS KRME AND FAR SOUTH AS KITH.
CONTINUED TO INDICATE A TEMPO PERIOD OF THUNDERSTORMS WITH MVFR
VSBYS HERE. WITH KSYR BEING THE MOST LIKELY TERMINAL TO SEE STRONG
WINDS...ALSO INCLUDED GUSTS TO 45 KTS DURING THIS PERIOD. FARTHER
SOUTH AT KELM/KBGM/KAVP MUCH HARDER TO NAIL DOWN EXACT TIMING OF
STORMS BUT STILL LIKE AN IDEA OF A 3 TO 4 HOUR WINDOW OF
THUNDERSTORM POTENTIAL BETWEEN 20Z AND 24Z. WITH LOWER CONFIDENCE
ON EXACT TIMING HERE CONTINUED MVFR VSYBS BUT DID NOT INCLUDE
HIGHER WIND GUSTS.
A COLD FRONT WILL MOVE THROUGH THE TERMINALS EARLY TONIGHT AND
WILL MOVE THE THUNDERSTORMS EAST OF THE TERMINALS. UNTIL THE FRONT
PASSES...SHOWERS ARE POSSIBLE AND MVFR CIGS MAY DEVELOP NEAR AND
BEHIND THE FRONT THROUGH 06Z NORTH...TO 09Z DOWN AT KAVP. VFR
EXPECTED TO BUILD BACK IN LATE TONIGHT..WITH VFR MONDAY.
SOUTHWEST WINDS AROUND 10 KTS THROUGH THIS AFTERNOON EXCEPT AT
KITH AND KSYR WHERE GUSTS AROUND 20 KTS POSSIBLE. WINDS VEER INTO
THE WEST EARLY TONIGHT AND MAY BE GUSTY EARLY...ESPECIALLY KSYR
AND KRME. WINDS DIMINISH AFTER MIDNIGHT AND VEER INTO THE
NORTHWEST. NORTHWEST WINDS AROUND 10 KTS MONDAY.
OUTLOOK...
MON-TUE...VFR.
WED/THUR..MOSTLY VFR BUT MVFR IN STORMS POSSIBLE LATE IN THE DAY.
FRI...MVFR IN STORMS POSSIBLE.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...MLJ
NEAR TERM...MLJ
SHORT TERM...HEDEN
LONG TERM...HEDEN
AVIATION...HEDEN
Hazardous weather outlook, Aug 5, 4:55 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
555 PM EDT SUN AUG 5 2012
NYZ015-016-022>024-045-046-055>057-062-PAZ038>040-043-044-047-048-
072-062200-
YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
555 PM EDT SUN AUG 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING.
THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE STRONG GUSTY
WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY WHICH COULD
CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NYZ009-017-018-025-036-037-044-062200-
NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-
555 PM EDT SUN AUG 5 2012
...SEVERE THUNDERSTORM WATCH 563 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING.
THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING WINDS.
HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY WHICH COULD CAUSE
LOCALIZED URBAN AND POOR DRAINAGE FLOODING.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 5, 2:08 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
308 PM EDT SUN AUG 5 2012
PAZ043-047-052000-
LUZERNE PA-WYOMING PA-
308 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHERN LUZERNE AND SOUTHWESTERN
WYOMING COUNTIES...
* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
HUNTINGTON MILLS...AND MOVING EAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HUNTINGTON MILLS AT 315 PM EDT...
SWEET VALLEY AND MUHLENBERG AT 330 PM EDT...
PIKES CREEK AT 340 PM EDT...
STULL AT 345 PM EDT...
LEHMAN AT 350 PM EDT...
HARVEYS LAKE AND RUGGLES AT 355 PM EDT...
DALLAS AND FERN BROOK AT 400 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4116 7630 4121 7633 4129 7632 4136 7629
4148 7591 4124 7581
DJPSpecial weather statement, Aug 5, 2:34 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
334 PM EDT SUN AUG 5 2012
NYZ018-052000-
ONONDAGA NY-
334 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONONDAGA COUNTY...
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR LYSANDER...AND MOVING
NORTHEAST AT 60 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN ONONDAGA COUNTY AT 350 PM EDT
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4323 7624 4320 7624 4309 7650 4310 7650
4311 7648 4323 7648 4323 7647 4324 7631
4321 7628 4321 7627 4325 7627
SLISpecial weather statement, Aug 5, 3:07 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 PM EDT SUN AUG 5 2012
NYZ018-052030-
ONONDAGA NY-
407 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONONDAGA COUNTY...
* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR PLAINVILLE...AND MOVING
NORTHEAST AT 65 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN ONONDAGA COUNTY AT 420 PM EDT
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4323 7624 4321 7624 4308 7650 4309 7651
4310 7651 4311 7648 4323 7648 4323 7647
4324 7631 4321 7628 4321 7627 4325 7627
SLISpecial weather statement, Aug 5, 3:43 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
443 PM EDT SUN AUG 5 2012
PAZ044-048-072-052130-
LACKAWANNA PA-PIKE PA-WAYNE PA-
443 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHERN PIKE...SOUTHEASTERN
LACKAWANNA AND SOUTHERN WAYNE COUNTIES...
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR MOSCOW...AND
MOVING NORTHEAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
STERLING AND ANGELS AT 450 PM EDT...
GREENTOWN AND NEWFOUNDLAND AT 455 PM EDT...
LEDGERDALE AND ARLINGTON AT 500 PM EDT...
LAKEVILLE AND HEADLEY AT 505 PM EDT...
PAUPACK AND BLOOMING GROVE AT 510 PM EDT...
KIMBLES AND HAWLEY AT 515 PM EDT...
ROWLAND AND BEACH LAKE AT 520 PM EDT...
LACKAWAXEN AND WESTCOLANG PARK AT 525 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4120 7556 4137 7565 4161 7513 4160 7507
4154 7502 4153 7503 4150 7498 4148 7498
4148 7496 4141 7490 4122 7552 4122 7554
DJPSpecial weather statement, Aug 5, 4:20 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 PM EDT SUN AUG 5 2012
NYZ062-052200-
SULLIVAN NY-
520 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM WILL AFFECT CENTRAL SULLIVAN COUNTY...
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAVA...AND MOVING
EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BETHEL AT 530 PM EDT...
WHITE LAKE AT 535 PM EDT...
MONGAUP VALLEY AND MAPLEWOOD AT 540 PM EDT...
HARRIS AND MONTICELLO AT 545 PM EDT...
KIAMESHA AND THOMPSONVILLE AT 550 PM EDT...
SOUTH FALLSBURG AND FALLSBURG AT 555 PM EDT...
WOODRIDGE AND WOODBOURNE AT 600 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4164 7439 4151 7500 4153 7503 4155 7502
4161 7508 4161 7506 4162 7506 4162 7504
4169 7505 4188 7446 4188 7445 4175 7456
DJPSpecial weather statement, Aug 5, 4:52 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
552 PM EDT SUN AUG 5 2012
NYZ045-046-056-057-052215-
BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY-
552 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BROOME...SOUTHEASTERN
CHENANGO...SOUTHWESTERN OTSEGO AND WEST CENTRAL DELAWARE COUNTIES...
* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BAINBRIDGE...AND
MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ROCKDALE AT 600 PM EDT...
YOUNGS AND UNADILLA AT 605 PM EDT...
EAST SIDNEY AND SIDNEY CENTER AT 610 PM EDT...
FRANKLIN AND OTEGO AT 615 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4245 7520 4227 7507 4216 7551 4232 7559
HEDEN
Thunderstorm Wind, Delaware
- When
- August 5, 5:04 PM EST
- Where
- Delaware County, 1.23 mi SE of Sidney Muni Arpt to 2.07 mi S of Sidney
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $7,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.290, -75.400
A path of straight line wind damage began west of Route 8 on Thrope Road as three large trees were uprooted. The damage path continued across Thrope Road through an area of woods just west of Route 8. The uprooted trees in this area were blown from the south, southwest, and westerly directions or consistent with a divergent pattern. No damage could be found to either a house or a mobile home at this location, so the top wind speeds were estimated to be around 75 mph.
The damage path continued northeast across Route 8 and toward/along County Route 4. It was here the most significant winds occurred. A large swath of trees was blown down along and north of County Route 4, just east of Route 8. In addition to numerous uprooted trees, mainly softwood trees were snapped. Just across the street from this damage was a house that had roof shingle loss at around 15 percent. Winds in this damage area were estimated at around 85 mph.
The damage continued but became more isolated as the path continued northeast. Most of the property damage in this area was limited to trees falling on a house, with most of the damage occurring to trees. The winds in this area were estimated at 75 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Heavy Rain in Florida, August 5 to 6, 20122 deaths · 10 events
- Rip Currents in Michigan, August 5, 20122 deaths · 2 events
- Damaging Winds and Lightning Strikes in Pennsylvania, August 5, 20121 death · 8 injured · $5,000 · 52 kt wind · 13 events
- Damaging Wind in Texas, August 5, 20121 death · 1 event
- Hail and Damaging Winds in Arkansas, August 5 to 7, 20121 injured · $2.7 million · 1 in hail · 24 events
- Flash Flooding and Damaging Wind in Tennessee, August 5, 20121 injured · $5.1 million · 50 kt wind · 9 events
- Damaging Winds in New York, August 5, 2012$289,000 · 59 kt wind · 25 events
- Flash Flooding in Kentucky, August 5, 2012$221,000 · 3 events
- Wildfire in Utah, August 5 to 12, 2012$215,000 · 1 event
- Tornado in Ohio, August 5, 2012$150,000 · EF0 · 1 event
- Flash Flood in New Mexico, August 5, 2012$150,000 · 1 event
- Flood and Damaging Winds in Massachusetts, August 5, 2012$69,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408534.